Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 70, NWS Pittsburgh, PA

May 31, 2000Carroll County, Columbiana County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 31, 2000, 8:03 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2000, 8:03 PM EDT (00:03 UTC)
Expired
May 31, 2000, 9:00 PM EDT
In force
57 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Carroll County, OH, Columbiana County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 010005
SVRPIT
OHC019-029-010100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
803 PM EDT WED MAY 31 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN OHIO
  COLUMBIANA COUNTY IN OHIO

* UNTIL 900 PM EDT

* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF MALVERN...OR ABOUT 6 MILES
  WEST OF MINERVA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARROLLTON AT 820 PM EDT.
  LISBON AT 850 PM EDT.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:55 PM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, May 31, 1:55 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT WED MAY 31 2000

INTERESTING 48 HOURS SHAPING UP FOR AREA.  FOCUS FOR TONIGHT ON MCS
CURRENTLY OVER IA/NRN IL.  12Z ETA/40KM SHOWG MOIST/UNSTABLE CONDS
STRINGING OUT W-E ALG FRONTAL BOUNDARY WITH PWATS OF OVER 1.75 INCH
AND LI/S TO -7 JUST W OF OUR CWA BY 00Z.  WITH GOOD H100-H85 MOIST
CONVG STRINGING OUT ALONG THIS BOUNDARY...AND H5 WIND MAXIMA OF 50+
KTS SHOWG UP...LOOKS LIKE POTENTIAL EXISTS FOR A STORMY EVENING.
WITH PORTIONS OF OUR CWA STILL SOGGY FROM PAST WEEKENDS SOAKING WL
ADD HEAVY DOWNPOUR MENTION IN ZFP ALONG WITH GUSTY WINDS. WL ISSUE
SPS LATER THIS PM HIGHLIGHTING TSTM POTENTIAL FOR AREA.  FOR
POPS...WL GO WITH HIER FAN POPS OF LIKELY VS NGM/S CHC.

FOR THURSDAY...BOUNDARY/WARM FRONT MOVES TO OUR NORTH AND CWA WL BE
IN WARM SECTOR BY PM HOURS.  ALTHO THERMODYNAMICALLY STILL LOTS OF
INSTABILITY THRU THE DAY...APPRS THAT BEST FORCING BY LATE PM WILL
BE NORTH OF OUR AREA OVR THE LAKES.  FOR NOW...WL ONLY GO WITH
CHC POPS FOR THURS/THURS NITE.

FOR FRI...COLD FRONT FINALLY COMES THROUGH DURG PM HOURS WITH STG
TSTMS AGAIN PSBL.  WL BUMP UP FAN/FWC POPS FM CHC TO LIKELY WITH
FROPA.

FOR EXTNDD...ONCE WE GET THE FRONT THROUGH AREA BY LATE DAY FRI IT
LOOKS LIKE DRY...MILD WEEKEND FOR AREA.

STRAGER

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.